Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Equilibria of the circular elastica under a uniform central force field


Authors: R. W. Dickey and J. J. Roseman
Journal: Quart. Appl. Math. 51 (1993), 201-216
MSC: Primary 73H05
DOI: https://doi.org/10.1090/qam/1218364
MathSciNet review: MR1218364
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A mathematical model for the problem of an inextensible circular elastica under a uniform centrally directed force field is derived and studied. It is shown analytically that stable large amplitude solutions exist at forces $ P < {P_1}$, the first eigenpressure for the linearized model, and it is shown numerically that these solutions have only one axis of symmetry. These results agree with experiment. In addition, numerical solutions are calculated for states with more than one axis of symmetry which resemble those found in the literature on elastic rings under hydrostatic pressure.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73H05

Retrieve articles in all journals with MSC: 73H05


Additional Information

DOI: https://doi.org/10.1090/qam/1218364
Article copyright: © Copyright 1993 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website